What is the relationship between nummular dermatitis and medication?

Updated: Nov 21, 2019
  • Author: Jami L Miller, MD; Chief Editor: William D James, MD  more...
  • Print
Answer

Nummular eczema has been associated with medications. Any medication that induces dryness of the skin can theoretically initiate nummular eczema, particularly diuretics and statins. Onset of severe, generalized nummular lesions has been reported in association with interferon and ribavirin therapy for hepatitis C. [6, 7] Other medications that influence immune response have also been reported to induce lesions of nummular eczema, including inhibitors of tumor necrosis factor [8] and guselkumab. [9] A review of 1662 Japanese women found that nummular eczema developed in almost 3% of patients undergoing breast reconstruction, assumed to be due to surgical cleansers or bandage tape. [10]


Did this answer your question?
Additional feedback? (Optional)
Thank you for your feedback!